| Model Number |
980U3ENDICU |
| Medical Device Problem Code |
No Flow (2991)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator generated an ¿inoperable alarm".The patient was removed from the ventilator, manually bagged, and then placed on an alternate ventilator with no injury.Per review of ventilator logs there is evidence that a loss of ventilation (lov) occurred at the time of the reported event.
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 980 ventilator generated an ¿inoperable alarm".Per review of ventilator logs there is evidence that a loss of ventilation (lov) occurred at the time of the reported event.The device was available for evaluation.The service personnel (sp) inspected the ventilator and multiple relevant codes related to a faulty direct current (dc) - dc printed circuit board assembly (pcba) in memory only but could not duplicate.Sp replaced dc-dc pcba per service manual instructions for related codes.The ventilator passed all tests and calibrations per manufacturer specifications at the time of service.The likely cause of the issue was isolated in the field to a fault in the dc-dc pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a data monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 updated due to part return: evaluation code method - added b24 h3: device evaluation summary: updated due to part return medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 980 ventilator generated an ¿inoperable alarm".Per review of ventilator logs there is evidence that a loss of ventilation (lov) occurred at the time of the reported event.The device was available for evaluation.The service personnel (sp) inspected the ventilator and multiple relevant codes related to a faulty direct current (dc) - dc printed circuit board assembly (pcba) in memory only but could not duplicate.Sp replaced dc-dc pcba per service manual instructions for related codes.The ventilator passed all tests and calibrations per manufacturer specifications at the time of service.The dc-dc pcba was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.Although the returned dc-dc pcba was analyzed and tested satisfactorily, likely cause of the event is an intermittent fault in dc-dc pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a data monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.